Jump to content
Important Survey - Please Participate ×

Stopped taking Benzos x 3 weeks - awful


[19...]

Recommended Posts

Hi! I am new.

My journey with Benzos is probably no different than any of yours.

 

How I started is what brings me tremendous anger.

 

I had been in Ambien for life long horrific Insomnia. The 8 years I was on it / 10 Mg's once nightly was just fine!

 

I was living in Southern California and went into my internist for my 6 month check up and to get my prescriptions filled.

 

Much to my surprise he told me he could no longer prescribe me 10Mg's of Ambien due to a change in the FDA.  After trying several medications, a sleepless month, we finally came to Restoril 30mgs and 10 mgs of diazepam.  Prior to this my only experience with a benzo was 1 before a surgery I had.

 

2 years later, living in Florida, I asked my same California physician to change me from diazepam/Restoril (both benzo based, and I wasn't told anything about them) to Lunrsta. He said ok and changed me. 

 

Low and behold... the Benzo Beast ride started. 

 

I switch my physician to an addiction specialist in my city.  By the time I saw him, I had been off the first cocktail for about a month and probably over the worst part.  But the specialist just put me right back on another benzo, convincing me he had to do this to wean me back off again, all while taking my self pay money of 300.00 for a visit every 3 weeks.  I was truly probably through the worse of it. I had not been on them but for two years and went through a month of pure hell and feeling a little better when I went to speak with the addiction specialist not knowing my body had developed an addiction to this.

 

After I realized he was monetarily scamming me and unlicensable but had a fancy office, I switched to a Psychiatrist.  On my first visit I told my new physician that I wanted off of this stuff.  My father had passed any, my son was stealing from me because he became an opiate addict after being prescribed ungodly candy amounts of the junk for several major surges he had. My new marriage was failing quickly due to all of this.

 

He writes me an RX for 20mgs of diazapam, 4mgs of clonozapam, 20mgs of Ambien, my lexapro, and adderal.

 

I went to get off! That was 19 months ago.

 

Finally in August of this year-2016, I said "please get me off of this" dso they gave me a terrible taper! Stopping me cold at 5mgs of diazapam for 2 weeks.

 

That ended 3 weeks ago. I have been to the ER twice for high BP and seizure like symptoms.  Yesterday was one of those visits.  I was given 20mgs IV of pherergan for the nausea and had a FULL BLOWN PANIC ATTACK that felt like a heart attack. My BP shirt sky high. I had no idea what was going on.

 

Today is the first day I feel a little better.  NOT SLEEPING, my head is tingly, head feels weird spots in front of my eyes whether opened or closed. Involuntary tremors or jerks in my limbs, but the strong burning under my skin has subsided. It's hard for me to concentrate or speak. I have short term memory loss. I live alone, going through this alone and I am scared!

 

Have I gone through the worst part?  Can it really get better from here? I am still having all of the symptoms but they seem to have subsided or changed, last week sense of taste, smell touch was hyperactive and magnified, nothing tasted good, this week I cannot smell or taste anything, nothing has taste.

 

Please tell me this can only get better.

D

Link to comment
Share on other sites

Hi  :) Welcome to BenzoBuddies!

 

Congrats on being benzodiazepine free. Your journey is like so many here. I think this will be an excellent place for you to connect with members who have shared similar experiences. Right now you are in the acute phase of withdrawal. This is when symptoms are their very worst. This phase typically lasts about a month, so you are likely close to being done with the worst. After the acute period you should feel a noticeable improvement.

 

You might like to check out The Ashton Manual it is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field. 

 

Please feel free to post to any of the dedicated boards, we have a wonderful community of people here, who will give sound advice. Members have been through all aspects of benzodiazepine use and withdrawal and are more than willing to share their experiences.

 

Members discuss their symptoms on the Post withdrawal recovery support.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again Welcome!  :smitten:

 

benzos-R-cruel

 

Link to comment
Share on other sites

Thank you! I hope I only have another week or two of the accrue part. My Christmas wish this year is to not feel this pain and to be completely medicine free. I am medicine or RX free but after yesterday's episode, I will forever be scared to put anything on my body. There are a list of meds I am allergic to, but that was no allergy. That felt like I was stabbed in the heart, I could not breathe,  my chest hurts today. It came out of my body yesterday. I thought I was going to die!  On one hand it was like a last minute reminder that just because you might be feeling well, don't forget this is really how it has been!

D

 

Link to comment
Share on other sites

Thank you! I hope I only have another week or two of the accrue part. My Christmas wish this year is to not feel this pain and to be completely medicine free. I am medicine or RX free but after yesterday's episode, I will forever be scared to put anything on my body. There are a list of meds I am allergic to, but that was no allergy. That felt like I was stabbed in the heart, I could not breathe,  my chest hurts today. It came out of my body yesterday. I thought I was going to die!  On one hand it was like a last minute reminder that just because you might be feeling well, don't forget this is really how it has been!

D

 

You are going to feel better. I promise. :smitten:

Link to comment
Share on other sites

YES - I have been there! 2 years ago, I cold turkeyed off 2mg of Klonopin and 10 days later ended up in the ER with your exact symptoms - high BP, heart rate ALL over the place (at first they thought they had the leads on wrong because it was so erratic), hallucinations, didn't sleep for 5 nights, it was AWFUL. OH! And I could not taste or smell ANYTHING. I literally had to force myself to eat and even bought and chugged Ensure it got so bad. I want to say after 2 weeks, I was relatively okay then somehow was dumb enough to start them up again. UGH.

 

Here I am 2 years later and I did a proper taper and am on day 7 of my "jump" from .16. I'm anxiously awaiting this weekend to see how I do, as I will be in that critical 10-14 day timeframe where everything "hit the fan" the last time.

 

So I absolutely know what you are going though. I promise you it will get better!

Link to comment
Share on other sites

×
×
  • Create New...